Malignancy-associated dermatomyositis developing in a middle-aged Japanese female was successfully treated by removal of her gastric cancer. However, five years later, concomitant with catching a cold, her severely pruritic skin lesions recurred on exposed areas. Six years after the start of corticosteroid therapy for her annoying skin lesion, we started to treat her with high-dose intravenous immunoglobulin (IVIG) infusion therapy because of the difficulty of reducing the dosage of oral prednisone, that had secondarily induced adverse effects. After five courses of the therapy, her recalcitrant, pruritic, erythematous skin lesions improved dramatically, enabling a satisfactory reduction in the dosage of oral prednisone. There were no significant adverse side effects with IVIG.
|Number of pages||4|
|Journal||Journal of Dermatology|
|Publication status||Published - 1996 May|
- amyopathic dermatomyositis
- malignancy- associated dermatomyositis
ASJC Scopus subject areas